Alert archive / Kentucky / Flash Flood Warnings in 2015

Flash Flood Warning 22, NWS Jackson, KY

June 26, 2015Laurel County, Pulaski County, Kentucky

NWS Jackson, KY issued this flash flood warning at Jun 26, 2015, 1:21 AM EDT for Laurel County, Pulaski County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 1:21 AM EDT (05:21 UTC)
Expired
Jun 26, 2015, 4:15 AM EDT
In force
3 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
None

Counties Laurel County, KY, Pulaski County, KY

The radar

The Jackson,KY radar (KJKL), 107 km from the middle of the area, began a volume at 05:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1734 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1734 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1654 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

769 
WGUS53 KJKL 260521
FFWJKL
KYC125-199-260815-
/O.NEW.KJKL.FF.W.0022.150626T0521Z-150626T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
121 AM EDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN LAUREL COUNTY IN SOUTH CENTRAL KENTUCKY...
  EAST CENTRAL PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 415 AM EDT
    
* AT 121 AM EDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BENT...ROCKCASTLE SPRINGS...BALDROCK AND BUNCH. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3698 8430 3712 8449 3716 8439 3723 8448
      3725 8442 3706 8416

$$

KAS
2 follow-up statements
113 
WGUS73 KJKL 260638
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
238 AM EDT FRI JUN 26 2015

KYC125-199-260815-
/O.CON.KJKL.FF.W.0022.000000T0000Z-150626T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-PULASKI KY-
238 AM EDT FRI JUN 26 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 415 AM EDT FOR
SOUTHWESTERN LAUREL AND EAST CENTRAL PULASKI COUNTIES...

AT 237 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED 
AREA. 3 TO 5 INCHES OF RAIN HAVE FALLEN. FLASH FLOODING IS ALREADY 
OCCURRING.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
BENT...ROCKCASTLE SPRINGS...BALDROCK AND BUNCH. 

ADDITIONAL HEAVY RAINFALL WILL SPREAD IN FROM THE NORTHWEST OVER THE 
NEXT FEW HOURS WHICH COULD PRODUCE ADDITIONAL FLOODING CONCERNS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

&&

LAT...LON 3698 8430 3712 8449 3716 8439 3723 8448
      3725 8442 3706 8416

$$

KAS
038 
WGUS73 KJKL 260815
FFSJKL

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
415 AM EDT FRI JUN 26 2015

KYC125-199-260825-
/O.EXP.KJKL.FF.W.0022.000000T0000Z-150626T0815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAUREL KY-PULASKI KY-
415 AM EDT FRI JUN 26 2015

...THE FLASH FLOOD WARNING FOR SOUTHWESTERN LAUREL AND EAST CENTRAL
PULASKI COUNTIES HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3698 8430 3712 8449 3716 8439 3723 8448
      3725 8442 3706 8416

$$

KAS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:04 AM EDT, 1 hour 17 minutes earlier.

Area forecast discussion, Jun 26, 12:04 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1204 AM EDT FRI JUN 26 2015

.UPDATE...
ISSUED AT 1205 AM EDT FRI JUN 26 2015

QUICK UPDATE TO REFRESH THE T/TD GRIDS AND TO REMOVE THE SEVERE
THUNDERSTORM WATCH. EXPECT SCATTERED STORMS TO CONTINUE THROUGHOUT
THE NIGHT BUT THE SITUATION SEEMS TO HAVE TRANSITIONED TO MORE OF
A HYDRO ISSUE...SO WILL HAVE TO KEEP AN EYE ON STORMS UPSTREAM.
SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 935 PM EDT THU JUN 25 2015

SHOWERS AND STORMS CONTINUE ACROSS NORTHEASTERN KENTUCKY THIS
EVENING...WITH MOST OF THEM PRODUCING HEAVY RAINFALL AND FREQUENT
LIGHTNING. STORMS EARLIER THIS AFTERNOON PRODUCED UP TO QUARTER
SIZED HAIL...AND THIS REMAINS POSSIBLE TONIGHT AS WELL.

SOME PATCHY FOG/MIST HAS ALREADY SET IN AT JKL DUE TO THE
MULTIPLE ROUNDS OF RAIN THIS EVENING...SO HAVE ADDED IN PATCHY
VALLEY FOG TO THE NORTHERN HALF OF THE CWA. OTHERWISE...ONLY MINOR
ADJUSTMENTS WERE MADE TO THE T/TD GRIDS TO ALIGN THEM WITH OBS.
SENT UPDATED GRIDS TO NDFD AND WEB SERVERS.

UPDATE ISSUED AT 640 PM EDT THU JUN 25 2015

STRONG TO SEVERE STORMS HAVE FINALLY STARTED TO DEVELOP ACROSS
EASTERN KENTUCKY BUT REMAIN MOSTLY SCATTERED IN NATURE. EXPECT THE
COVERAGE TO INCREASE THROUGHOUT THE EVENING HOURS SINCE THE CAP IS
NOW BROKEN. DECIDED TO BUMP POPS UP TO INCLUDE AT LEAST A SLIGHT
CHANCE POP ACROSS OUR SOUTHERN COUNTIES...AS WELL AS ADJUST T/TD
GRIDS TO ALIGN THEM WITH RECENT OBS. SENT UPDATED GRIDS TO NDFD
AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 359 PM EDT THU JUN 25 2015

CURRENT CONDITIONS ACROSS THE AREA FEATURE A STATIONARY BOUNDARY
DRAPED ACROSS CENTRAL AND EASTERN KENTUCKY. CURRENT VISIBLE SHOT
ACROSS THE AREA SHOWS SOME BREAKS IN THE CLOUD COVER ACROSS THE
AREA. THIS HAS ALLOWED SOME INCREASED HEATING DESPITE THE CAP
 AND LACK OF INSTABILITY FROM THIS MORNINGS MCS. IF THE BREAKS
AND INCREASED HEATING CONTINUES...SOME CONVECTION MAY BEGIN TO
DEVELOP IN THE NEXT COUPLE OF HOURS. THE ISSUE HERE IS IF THE CAP
AT 800MB IS BROKEN. THE HRRR HAS BEEN SLIGHTLY LESS STELLAR
HINTING AT CONVECTION ALL AFTERNOON BUT TO NO AVAIL. SOME SHOWER
ACTIVITY HAS DEVELOPED UPSTREAM IN SOUTHERN IN AND WESTERN KY SO
WILL INTRODUCE SOME POPS INTO EASTERN KENTUCKY AFTER 21Z THIS
AFTERNOON.

HEADING INTO TONIGHT...THE NEXT CLUSTER OF STORMS DEVELOPS AND
BEGINS TO TRACK SOUTHEAST INTO KY. THE FORMATION OF THIS AREA
SHOULD BEGIN IN CENTRAL KY OR EVEN A BIT FURTHER WEST. IT IS WORTH
MENTIONING THAT MODELS HAVE BEEN LESS THAN STELLAR PICKING OUT
THIS DEVELOPMENT. THOUGH WITH TRENDS AND COLLABORATION WITH
NEIGHBORING OFFICES...WILL BE INTRODUCING LIKELY POPS INTO EASTERN
KENTUCKY SHORTLY AFTER 00Z BUT DEVELOPMENT AND A STARTING POINT
FOR CONVECTIVE INITIATION IS A BIT OF A TOUGH CALL.

TOMORROW...A STRONGER WAVE DIPS SOUTH INTO THE LOWER OH VALLEY
CROSSING OVER THE RIDGE OUT WEST AND MAKES FOR AN INTERESTING
SITUATION FOR KY ON FRIDAY EVENING AND FRIDAY NIGHT. WITH
THIS...THE WARM FRONT WITH A STRONG SOUTHERLY SURGE PUSHES
NORTH THROUGH THE AREA. AHEAD OF THIS SHOULD BE STRONG CONVECTION
AND POSSIBLY SEVERE THUNDERSTORMS. EARLY MORNING CONVECTION MAY
HINDER THIS A BIT BUT THE WARM AND MOIST AIR SURGING FROM THE
SOUTH SHOULD MAKE FRIDAY EVENING AND INTO FRIDAY NIGHT QUITE
INTERESTING. WILL MENTION THIS PERIOD IN THE HWO AS THIS WILL
BEGIN AN ACTIVE PERIOD.

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 359 PM EDT THU JUN 25 2015

MODELS APPEAR TO BE IN GOOD AGREEMENT WITH MID AND UPPER LEVEL FLOW
THROUGH THE EXTENDED. WE FIND OURSELVES UNDER THE INFLUENCE OF A
HIGH AMPLITUDE PATTERN WITH A MEAN EAST CONUS TROUGH AND WEST CONUS
RIDGE. AS SUCH WE CAN EXPECT BELOW NORMAL TEMPERATURES THROUGH THE
PERIOD AND IN GENERAL AN UNSETTLED WEATHER PATTERN.

MODEL GUIDANCE IS IN GOOD AGREEMENT WITH A POSITIVELY TILTED TROUGH
CUTTING OFF ACROSS THE GREAT LAKES REGION BY EARLY SATURDAY. THIS
FEATURE WILL EVENTUALLY TRACK EAST...BECOMING NEGATIVELY TILTED AS
IT MOVES INTO SOUTHERN NEW ENGLAND STATES SUNDAY. ADDITIONAL
SHORTWAVE ENERGY DIGS OUT A REINFORCING TROUGH OVER OUR REGION BY
MONDAY WHICH ONLY GRADUALLY LIFTS OUT TO THE NORTHEAST BY THE END OF
THE FORECAST WINDOW. BY THEN THERE IS A TENDENCY FOR THE PATTERN TO
BECOME LESS AMPLIFIED AND A BIT MORE ZONALLY ORIENTED AS WESTERN
CONUS RIDGE SHIFTS OUT INTO THE PACIFIC AND ADDITIONAL SHORTWAVE
ENERGY DROPS INTO THE UPPER MIDWEST.

AT THE SURFACE...THE INITIAL TROUGH/CUT OFF LOW WILL AID IN
DEVELOPING A SURFACE LOW ACROSS THE WESTERN OHIO VALLEY AT THE START
OF THE PERIOD. THIS RELATIVELY DEEP AND WELL ORGANIZED SFC LOW WILL
RIDE UP THE OHIO VALLEY OVER THE WEEKEND...WITH A TRAILING COLD
FRONT ADVANCING ACROSS OUR AREA SATURDAY MORNING. ANOTHER FRONTAL
SYSTEM WILL SWEEP THROUGH THE REGION AT THE START OF THE WEEK...LATE
MONDAY INTO TUESDAY. ONCE AGAIN...THIS PATTERN WILL ENSURE BELOW
NORMAL TEMPS THROUGH THE PERIOD WITH HIGHS IN THE MID 70S TO LOWER
80S AND LOWS MAINLY FALLING INTO THE 50S TO LOWER 60S.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 804 PM EDT THU JUN 25 2015

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER THE PAST COUPLE OF
HOURS...MAINLY IN AND AROUND THE JKL...SJS...AND SME TAF SITES.
EXPECT THESE STORMS TO GRADUALLY WEAKEN WITH THE LOSS OF DAYTIME
HEATING. BUT ANTICIPATE CIGS/VIS TO LOWER OVERNIGHT TONIGHT DUE TO
LEFTOVER SHOWERS AND FOG DEVELOPMENT...WITH ALTERNATE MIN VIS
POSSIBLE AT THE SJS...SME AND LOZ TAF SITES AND MVFR VIS AT THE
JKL AND SYM TAF SITES. A LULL IN PRECIP DURING THE MORNING HOURS
WILL ALLOW FOR VFR CONDITIONS FOR A TIME ON FRIDAY...BEFORE
AFTERNOON THUNDERSTORM ACTIVITY DEVELOPS ONCE AGAIN. WINDS WILL
REMAIN GENERALLY LIGHT THROUGH THE PERIOD OUTSIDE OF STORMS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JVM
SHORT TERM...SHALLENBERGER
LONG TERM...RAY/DJ
AVIATION...JVM/HAL
Hazardous weather outlook, Jun 25, 4:14 PM EDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
414 PM EDT THU JUN 25 2015

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-261100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
414 PM EDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT. SOME OF THE STORMS
THIS EVENING MAY BECOME SEVERE WITH DAMAGING WINDS BEING THE
PRIMARY THREAT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE EXPECTED AGAIN FRIDAY THROUGH SATURDAY. SOME OF
THE STORMS FRIDAY AFTERNOON AND EVENING MAY BECOME SEVERE WITH
DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS.

THUNDERSTORMS ARE POSSIBLE FROM TIME TO TIME FROM MONDAY THROUGH
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT ANY STORM DAMAGE THIS EVENING
AND AGAIN ON FRIDAY.

KAS/SHALLENBERGER/RAY

In the hours before

Special weather statement, Jun 25, 9:14 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
914 PM EDT THU JUN 25 2015

KYZ106-108-260145-
WOLFE-MORGAN-
914 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WOLFE AND MORGAN
COUNTIES...

AT 913 PM EDT...A STRONG THUNDERSTORM WAS OVER TOLIVER...OR 7 MILES
NORTHEAST OF CAMPTON...MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
MAYTOWN...LIZZIELANE...GILMORE...GOSNEYVILLE...SHOCKEY...
MURPHYFORK...PAYTON...SELLARS...CALABOOSE...TRENT...CANNEL CITY...
ROSEFORK...STILLWATER...ADELE...VALERIA...TOLIVER...UPPER GILMORE...
NICKELL...CANEY AND LOWER GILMORE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3782 8324 3768 8331 3768 8333 3778 8354
      3786 8351 3787 8349
TIME...MOT...LOC 0113Z 289DEG 13KT 3780 8345

HAL
Local storm report, Jun 25, 9:46 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
946 PM EDT THU JUN 25 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     HAIL             GRETHEL                 37.49N 82.65W
06/25/2015  E1.00 INCH       FLOYD              KY   PUBLIC

0710 PM     TSTM WND DMG     GRETHEL                 37.49N 82.65W
06/25/2015                   FLOYD              KY   PUBLIC

            LARGE TREE LIMB BROKEN OUT OF TREE.

&&

ABE
Special weather statement, Jun 25, 9:47 PM EDT, 3 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
947 PM EDT THU JUN 25 2015

KYZ112-260215-
BREATHITT-
947 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF BREATHITT COUNTY...

AT 945 PM EDT...A STRONG THUNDERSTORM WAS OVER TAULBEE...OR NEAR
JACKSON...MOVING SOUTHEAST AT 30 MPH.

WINDS IN EXCESS OF 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SIMPSON...PRESS...SEWELL...ROCK LICK...CAMP LEWIS...ROUSSEAU...
SIKES...VANCLEVE...NOCTOR...WILHURST...LUNAH...GUAGE...STEVENSON...
KECK...WILSTACY...HAGINSVILLE...MOCT...TAULBEE...BAYS AND MOUNTAIN
VALLEY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3765 8319 3764 8319 3764 8317 3761 8313
      3762 8310 3746 8321 3762 8343 3768 8340
TIME...MOT...LOC 0145Z 295DEG 26KT 3762 8334

HAL
Special weather statement, Jun 25, 10:30 PM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1030 PM EDT THU JUN 25 2015

KYZ113-115-260300-
KNOTT-PERRY-
1030 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF KNOTT AND PERRY
COUNTIES...

AT 1028 PM EDT...A STRONG THUNDERSTORM WAS OVER BULAN...OR OVER
HAZARD...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HAZARD...VICCO...DIABLOCK...RITCHIE...SASSAFRAS...CORNETTSVILLE...
ANCO...JEFF...WISCOAL...VIPER...BULAN...ELIC...AMBURGEY AND CORDIA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3728 8328 3734 8324 3730 8295 3712 8308
TIME...MOT...LOC 0228Z 294DEG 19KT 3728 8319

HAL
Special weather statement, Jun 25, 11:05 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1105 PM EDT THU JUN 25 2015

KYZ113-115-260330-
KNOTT-PERRY-
1105 PM EDT THU JUN 25 2015

...A STRONG THUNDERSTORM WILL AFFECT KNOTT...PERRY...

AT 1104 PM EDT...A STRONG THUNDERSTORM WAS OVER FISTY...OR NEAR
HAZARD...MOVING SOUTHEAST AT 20 MPH.

WINDS IN EXCESS OF 35 MPH AND HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HINDMAN...VICCO...EMMALENA...BEARVILLE...RITCHIE...SMITHSBORO...
WISCOAL...BULAN...SPIDER...ELIC...CARRIE...CORDIA...LITTCARR...
IVIS...CODY...SASSAFRAS...TALCUM...MALLIE...DIRK AND ANCO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN KENTUCKY.

&&

LAT...LON 3713 8307 3735 8321 3741 8313 3728 8287
      3719 8299 3719 8301 3718 8301 3717 8304
      3715 8304
TIME...MOT...LOC 0304Z 315DEG 19KT 3734 8313

HAL
Special weather statement, Jun 26, 12:25 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1225 AM EDT FRI JUN 26 2015

KYZ084-085-260515-
WHITLEY-MCCREARY-
1225 AM EDT FRI JUN 26 2015

...A STRONG THUNDERSTORM WILL AFFECT WHITLEY...MCCREARY...

AT 1225 AM EDT...A STRONG THUNDERSTORM WAS OVER HUXLEY...OR 15 MILES
NORTHWEST OF WILLIAMSBURG...MOVING EAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CORBIN...GROVE...CLIO...DEERING...RYE...YOUNGS CREEK...BARK CAMP...
BARTON...FABER...WALDEN AND NORTH CORBIN.

&&

LAT...LON 3689 8438 3694 8436 3694 8430 3696 8427
      3697 8426 3696 8426 3694 8424 3695 8422
      3696 8422 3694 8416 3696 8415 3696 8410
      3679 8415
TIME...MOT...LOC 0425Z 286DEG 9KT 3692 8432

HAL

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 8:26 PM EDTSpecial Weather StatementJKLMagoffin34 min
Jun 25, 8:30 PM EDTSpecial Weather StatementJKLPerry30 min
Jun 25, 8:44 PM EDTSpecial Weather StatementJKLJohnson31 min
Jun 25, 8:48 PM EDTSevere Thunderstorm WarningJKLJohnson, Morgan23 min
Jun 25, 9:14 PM EDTSpecial Weather StatementJKLWolfe31 min
Jun 25, 9:25 PM EDTSevere Thunderstorm WarningJKLBreathitt, Magoffin, Morgan, Wolfe20 min
Jun 25, 9:47 PM EDTSpecial Weather StatementJKLBreathitt28 min
Jun 25, 10:30 PM EDTSpecial Weather StatementJKLPerry30 min
Jun 25, 11:05 PM EDTSpecial Weather StatementJKLKnott25 min
Jun 25, 11:53 PM EDTAreal Flood AdvisoryJKLMcCreary, Pulaski, Whitley2 hr
Jun 26, 12:25 AM EDTSpecial Weather StatementJKLWhitley50 min
Jun 26, 12:44 AM EDTAreal Flood AdvisoryJKLMagoffin, Wolfe3 hr
Jun 26, 12:45 AM EDTAreal Flood AdvisoryJKLPulaski3 hr
Jun 26, 12:52 AM EDTFlash Flood WarningJKLPulaski3 hr
Jun 26, 12:54 AM EDTFlash Flood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more25 hr
Jun 26, 1:03 AM EDTAreal Flood AdvisoryJKLLaurel, Pulaski, Rockcastle3 hr
Jun 26, 1:41 AM EDTSpecial Weather StatementJKLLaurel34 min
Jun 26, 2:21 AM EDTAreal Flood AdvisoryJKLEstill, Jackson, Laurel, Rockcastle3 hr
Jun 26, 2:32 AM EDTFlash Flood WarningJKLRockcastle3 hr
Jun 26, 3:12 AM EDTSpecial Weather StatementJKLPulaski, Rockcastle33 min
Jun 26, 3:21 AM EDTFlash Flood WarningJKLJackson, Rockcastle3 hr
Jun 26, 3:30 AM EDTSevere Thunderstorm WarningJKLFloyd, Pike45 min
Jun 26, 3:49 AM EDTSpecial Weather StatementJKLLaurel, Rockcastle41 min
Jun 26, 4:31 PM EDTSpecial Weather StatementJKLWayne44 min
Jun 26, 4:43 PM EDTSevere Thunderstorm WarningJKLWayne33 min
Jun 26, 4:53 PM EDTSevere Thunderstorm WarningJKLPulaski, Wayne52 min
Jun 26, 5:05 PM EDTAreal Flood AdvisoryJKLPulaski, Wayne115 min
Jun 26, 5:29 PM EDTSpecial Weather StatementJKLPulaski31 min
Jun 26, 5:35 PM EDTSevere Thunderstorm WarningJKLPulaski35 min
Jun 26, 6:00 PM EDTFlash Flood WarningJKLPulaski, Rockcastle4 hr
Jun 26, 6:58 PM EDTSpecial Weather StatementJKLBell32 min
Jun 26, 7:34 PM EDTSpecial Weather StatementJKLWhitley26 min

Nearby

Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.